MAUDE Adverse Event Report: MICROLINE SURGICAL RENEW REUSABLE FENESTRATED GRASPER; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL RENEW REUSABLE FENESTRATED GRASPER; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3221
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Microline surgical is awaiting return of the product so that an investigation may be performed.
 
Event or Problem Description
The tip of the laparoscopic grasper instrument broke during a normal procedure.A metal part of the instrument fractured, creating a risk that small metal fragments could have entered and remained in the patient's abdominal cavity.The broken tip was retrieved, and all pieces appeared to be accounted for.
 
Additional Manufacturer Narrative
The device was returned, decontaminated, and subjected to a visual inspection.Upon evaluation, the complaint was confirmed due to the presence of a broken jaw.The manufacturing date of this device is from 2022.According to the renew reusable laparoscopic instrument tip instructions for use, the device is validated for 25 sterilization cycles,.The device's age suggests it may have exceeded its intended lifespan, potentially compromising material strength, particularly in the jaw slot area.Further visual inspection suggests that the failure may also be due to excessive force applied to the jaws.If the device is used in such a way that the jaws are fully opened and then forcefully engaged with tissue or another object, the applied stress may exceed the design tolerance.This can result in the crimp pin becoming the failure point, ultimately leading to breakage due to shear stress.The complaint is confirmed.The likely root cause of the jaw damage is a combination of the device's age, excessive force, potential overuse beyond validated reprocessing limits.This type of defect is not common.Microline will continue to monitor for similar occurrences.It is important to note that all devices undergo 100% final inspection for defects and damage prior to release.Therefore, it is unlikely that the device left microline in this condition.
 
Event or Problem Description

Brand Name
RENEW REUSABLE FENESTRATED GRASPER
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL, INC.
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand-davis
50 dunham rd
suite 1500
beverly, MA 01915
MDR Report Key24499921
Report Number1223422-2026-00002
Device Sequence Number10115312
Product Code GEI
UDI-Device Identifier00811099011651
UDI-Public00811099011651
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K974066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3221
Device Catalogue Number3221
Device Lot Number00164897
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown